Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
155 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Is nausea a side effects of using Risperdal?

Dear Doc,

My wife suffered from a bout of depression-cum-anxiety a few months ago. Hence she was prescribed Risperdal 4mg. But after taking it for around 3 months, she is now complaining of vomit sensation. We are not even sure if this is directly linked to medication.

What can be the best criteria to decide if the medicine should be stopped.
Wed, 3 Jun 2015
Report Abuse
Psychiatrist 's  Response
Hello thanks for choosing HCM for your health related queries

I can understand your concern. Risperidal is Risperidone and the drug is an antipsychotic drug. It can be used in depression with psychotic symptoms but it is not a first line drug for anxiety and depression. So talk to her doctor again and discuss about her exact diagnosis after evaluation. She is complaining of vomiting like sensation after 3 months of treatment and this usually dont occur with risperidone. But 4 mg doses can cause sedation, weight gain, dizziness and nausea also so you can discuss with her doctor for any dose adjustments if needed.

In most of cases the doses should be continued for at least 6-12 months after remission of symptoms. So after maintenance treatment drugs can be stopped by gradual tapering of doses. Please consult her doctor for details.

Thanks, Hope this helps you. Take care

Dr. Seikhoo Bishnoi,
Psychiatrist
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

is it possible to have a reaction to flonase? I used flonase 6 days ago for allergy issues and within about 20 or 30 minutes I was very nauseas. I...